Alert archive / California / Hazardous Seas Watches in 2021
Hazardous Seas Watch 7, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas watch at May 27, 2021, 2:08 AM PDT. It took effect at May 29, 2021, 3:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 27, 2021, 2:08 AM PDT (09:08 UTC)
- In effect from
- May 29, 2021, 3:00 AM PDT
- Expired
- May 28, 2021, 2:16 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
187 WHUS76 KEKA 270908 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 208 AM PDT Thu May 27 2021 PZZ470-271715- /O.NEW.KEKA.SC.Y.0062.210528T1000Z-210529T0400Z/ /O.NEW.KEKA.SE.A.0007.210529T0400Z-210529T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 208 AM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT FRIDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with a few gusts up to 35 kt and seas 9 to 11 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 9 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 AM to 9 PM PDT Friday. For the Hazardous Seas Watch, from Friday evening through Saturday morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ455-271715- /O.NEW.KEKA.SC.Y.0062.210528T1000Z-210529T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 208 AM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 3 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 AM Friday to 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-271715- /O.NEW.KEKA.SC.Y.0062.210528T0400Z-210529T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 208 AM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT SATURDAY... * WHAT...North winds 20 to 25 kt with a few gusts near 35 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 PM this evening to 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
142 WHUS76 KEKA 271611 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 911 AM PDT Thu May 27 2021 PZZ470-280015- /O.CON.KEKA.SC.Y.0062.210528T1000Z-210529T0400Z/ /O.CON.KEKA.SE.A.0007.210529T0400Z-210529T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 911 AM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM FRIDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with occasional gusts 35 kt and seas 8 to 10 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 10 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 AM to 9 PM Friday. For the Hazardous Seas Watch, from Friday evening through Saturday morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. $$ PZZ455-280015- /O.CON.KEKA.SC.Y.0062.210528T1000Z-210529T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 911 AM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts to 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 AM Friday to 3 AM Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ475-280015- /O.CON.KEKA.SC.Y.0062.210528T0400Z-210529T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 911 AM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM SATURDAY... * WHAT...North winds 20 to 25 kt with occasional gusts to 35 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 PM this evening to 3 AM Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
031 WHUS76 KEKA 272154 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 254 PM PDT Thu May 27 2021 PZZ470-280600- /O.EXT.KEKA.SC.Y.0062.210528T1000Z-210529T1000Z/ /O.EXT.KEKA.SE.A.0007.210529T1000Z-210529T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 254 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM FRIDAY TO 3 AM PDT SATURDAY... ...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 9 to 11 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 AM Friday to 3 AM PDT Saturday. For the Hazardous Seas Watch, from late Friday night through Saturday afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ455-280600- /O.EXT.KEKA.SC.Y.0062.210528T1000Z-210530T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 254 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT PDT SATURDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 AM Friday to midnight PDT Saturday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-280600- /O.CON.KEKA.SC.Y.0062.210528T0400Z-210529T1000Z/ /O.EXB.KEKA.SE.A.0007.210529T1000Z-210530T0700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 254 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT SATURDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 11 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 10 to 12 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 9 PM this evening to 3 AM PDT Saturday. For the Hazardous Seas Watch, from late Friday night through Saturday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$
080 WHUS76 KEKA 280321 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 821 PM PDT Thu May 27 2021 PZZ470-281130- /O.CON.KEKA.SC.Y.0062.210528T1000Z-210529T1000Z/ /O.CON.KEKA.SE.A.0007.210529T1000Z-210529T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 821 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM PDT SATURDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 9 to 13 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 AM Friday to 3 AM PDT Saturday. For the Hazardous Seas Watch, from late Friday night through Saturday afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ475-281130- /O.CON.KEKA.SC.Y.0062.210528T0400Z-210529T1000Z/ /O.CON.KEKA.SE.A.0007.210529T1000Z-210530T0700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 821 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 11 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 10 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 AM PDT Saturday. For the Hazardous Seas Watch, from late Friday night through Saturday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ455-281130- /O.CON.KEKA.SC.Y.0062.210528T1000Z-210530T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 821 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT PDT SATURDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 AM Friday to midnight PDT Saturday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
556 WHUS76 KEKA 280916 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 216 AM PDT Fri May 28 2021 PZZ470-281730- /O.EXT.KEKA.SC.Y.0062.210528T1000Z-210529T0400Z/ /O.UPG.KEKA.SE.A.0007.210529T1000Z-210529T2200Z/ /O.NEW.KEKA.SE.W.0038.210529T0400Z-210529T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 216 AM PDT Fri May 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SATURDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 8 to 12 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, from 9 PM this evening to 3 PM PDT Saturday. For the Small Craft Advisory, until 9 PM PDT this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ475-281730- /O.CON.KEKA.SC.Y.0062.000000T0000Z-210529T1000Z/ /O.UPG.KEKA.SE.A.0007.210529T1000Z-210530T0700Z/ /O.NEW.KEKA.SE.W.0038.210529T1000Z-210530T0700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 216 AM PDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 9 to 11 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with localized gusts up to 35 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, from 3 AM Saturday to midnight PDT Saturday night. For the Small Craft Advisory, until 3 AM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-281730- /O.EXB.KEKA.SC.Y.0062.210529T0400Z-210529T1600Z/ Pt St George to Cape Mendocino out 10 nm- 216 AM PDT Fri May 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT SATURDAY... * WHAT...Steep seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 PM this evening to 9 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-281730- /O.CON.KEKA.SC.Y.0062.210528T1000Z-210530T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 216 AM PDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with localized gusts up to 35 kt and steep seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until midnight PDT Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at May 26, 3:40 PM PDT, 10 hours 28 minutes earlier.
Area forecast discussion, May 26, 3:40 PM PDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
340 PM PDT Wed May 26 2021
.SYNOPSIS...A cold front will bring some light rain to portions of
Humboldt and Del Norte Counties on Thursday, followed by dry
weather Friday through much of next week. Temperatures will be
seasonably warm inland and cool at the coast through Saturday,
followed by hotter temperatures for interior northwest California
through early next week.
&&
.DISCUSSION...Little has changed with the forecast from an impacts
or details standpoint with this afternoon package. Not
surprisingly, clouds along portions of the coast have been more
stubborn to scatter this afternoon, but are allowing for at least
a few hours of partial sunshine as we head into the early evening
hours. As a cold front approaches tonight, some induced southerly
or offshore flow may help to keep low clouds from filling back in
until morning along the north coast. The latest guidance has
lowered rainfall amounts a bit from previous model runs, which
were pretty low amounts to begin with, and now we are projecting
perhaps just a trace to a few hundredths of an inch around
Humboldt Bay. Still thinking Crescent City has a good chance for
around a tenth of an inch of rain before showers taper off in the
afternoon. Skies may remain cloudy across Humboldt and Del Norte
the entire day, with some scattered to broken clouds and slightly
cooler temperatures extending farther east and south into parts of
Trinity and northern Mendocino.
The end of the week into the weekend will feature a flat ridge
building in over California, likely ensuring dry weather with
seasonably cool temperatures along the coast with morning low
clouds, while sunshine and typical late May warmth prevails for
inland northwest California. As the previous shift mentioned,
there is a weak shortwave cutting through the ridge on Saturday.
The bulk of the energy with that heads across Oregon, but it bears
keeping an eye on in case there ends up being more mid-level
moisture than models are currently indicating. Otherwise, the
focus heading through the weekend will shift toward a building
ridge, reaching 500mb heights near 590dm across northern
California on Monday and Tuesday. Afternoon high temperatures will
easily soar through the 90s across our interior valleys those
days, with likely the warmer spots breaking 100 degrees. Coastal
areas should stay relatively cool, though temperatures in the 60s
with some 70s just inland can be expected as long as coastal
stratus is not too persistent. /AAD
&&
.AVIATION...With marine layer depths hovering around 2500 feet
and NNW low-level flow piling moisture against the coastal terrain,
clouds have been slow to erode N of Cape Mendocino. However, with
several more hours of late spring sunshine, expect the gradual
erosion of clouds from the land side to continue. There is a fair
amount of uncertainty regarding the future of low cloudiness
overnight. Whatever coastal low clouds remain later this evening may
expand inland once again. In addition, an approaching front will
bring higher level low cloudiness later tonight along with some very
light rain. So, while increasing low clouds is likely overnight, the
exact forecast ceiling height is up in the air (figuratively and
literally). At UKI, expected VFR conditions to continue. Winds
across the land areas will be generally light. /SEC
&&
.MARINE...Northerly winds will gradually subside tonight. The
existing Small Craft Advisory remains unchanged, ending at 08Z
tonight. Winds will become southerly N of Cape Mendocino ahead of
the approaching front. The front will pass through the area late
Thursday, with winds becoming northerly and increasing behind the
front. Winds will reach advisory levels across the souther waters by
Thursday evening, and this area will further expand into the N
waters by Friday morning. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory
until 1 AM PDT Thursday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, May 26, 3:16 AM PDT, 22 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 316 AM PDT Wed May 26 2021 CAZ101>115-271030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 316 AM PDT Wed May 26 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:08 AM PDT | Small Craft Advisory | EKA | 61 hr |
Nearby
Hazardous Seas Watches in California, 2021Every hazardous seas watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.